Lithuanian Mathematical Journal

, Volume 58, Issue 2, pp 235–248 | Cite as

Discrete Uniform Limit Law for a Sum of Additive Functions on Shifted Primes

  • Jonas Šiaulys
  • Gediminas Stepanauskas
  • Laura Žvinytė
Article

Abstract

We consider the limit distribution of a sum of strongly additive arithmetic functions with arguments running

through shifted primes. We obtain sufficient and necessary conditions for the weak convergence of distributions of such sums to the discrete uniform law. We study the case where the functions take values 0 or 1 on primes.

Keywords

additive function discrete uniform distribution frequency weak convergence 

MSC

11K65 11N37 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    E. Bombieri, On the large sieve, Mathematika, 12(2):201–225, 1965.MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    P.D.T.A. Elliott, Probabilistic Number Theory. I: Mean Value Theorems, Springer, New York, Heidelberg, Berlin, 1979.CrossRefMATHGoogle Scholar
  3. 3.
    P.D.T.A. Elliott, Probabilistic Number Theory. II: Central Limit Theorems, Springer, New York, Heidelberg, Berlin, 1980.Google Scholar
  4. 4.
    P.D.T.A. Elliott, Arithmetic Functions and Integer Products, Springer, New York, Berlin, Heidelberg, Tokyo, 1985.CrossRefMATHGoogle Scholar
  5. 5.
    P.D.T.A. Elliott, The concentration function of additive functions on shifted primes, Acta Math., 173(1):1–35, 1994.MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    P.D.T.A. Elliott, On the Correlation of Multiplicative and the Sum of Additive Arithmetic Functions, Mem.Am. Math. Soc., Vol. 112, No. 538, AMS, Providence, RI, 1994.Google Scholar
  7. 7.
    A. Hildebrand, An Erdős–Wintner theorem for differences of additive functions, Trans. Am. Math. Soc., 310(1):257–276, 1988.MATHGoogle Scholar
  8. 8.
    I. Kátai, On the distribution of arithmetical functions on the set of primes plus one, Comput. Math., 19(4):278–289, 1968.MathSciNetMATHGoogle Scholar
  9. 9.
    I. Kátai, On the distribution of arithmetical functions, Acta Math. Acad. Sci. Hung., 20(1–2):69–87, 1969.MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    J. Kubilius, Probabilistic Methods in the Theory of Numbers, Transl. Math.Monogr., Vol. 11, AMS, Providence, RI, 1964.Google Scholar
  11. 11.
    Wm.J. LeVeque, On the size of certain number-theoretic functions, Trans. Am. Math. Soc., 66(2):440–463, 1949.Google Scholar
  12. 12.
    G. Stepanauskas, The mean values of multiplicative functions on shifted primes, Lith. Math. J., 37(4):443–451, 1997.MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    G. Stepanauskas, The mean values of multiplicative functions. IV, Publ. Math., 52(3–4):659–681, 1998.MathSciNetMATHGoogle Scholar
  14. 14.
    G. Stepanauskas and L. Žvinytė, Discrete uniformlimit law for additive functions on shifted primes, Nonlinear Anal. Model. Control, 21(4):437–447, 2016.MathSciNetGoogle Scholar
  15. 15.
    G. Stepanauskas and L. Žvinytė, Discrete uniform distribution for a sum of additive functions, Lith. Math. J., 57(3):391–400, 2017.MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    J. Šiaulys, Factorial moments of distributions of additive functions, Lith. Math. J., 40(4):389–401, 2000.MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    J. Šiaulys and G. Stepanauskas, Poisson distribution for a sum of additive functions, Acta Appl.Math., 97(1–3):269–279, 2007.MathSciNetMATHGoogle Scholar
  18. 18.
    J. Šiaulys and G. Stepanauskas, Poisson distribution for a sum of additive functions on shifted primes, Acta Arith., 130(4):403–414, 2007.MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    J. Šiaulys and G. Stepanauskas, Some limit laws for strongly additive prime number indicators, Šiauliai Math. Semin., 3(11):235–246, 2008.MATHGoogle Scholar
  20. 20.
    J. Šiaulys and G. Stepanauskas, Binomial limit law for additive prime number indicators, Lith. Math. J., 51(4):562–572, 2011.MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    J. Šiaulys and G. Stepanauskas, Discrete uniform limit law for additive prime number indicators, in A. Laurinč ikas, E. Manstavičius, and G. Stepanauskas (Eds.), Analytic and Probabilistic Methods in Number Theory, Proceedings of the Fifth International Conference in Honour of J. Kubilius, Palanga, Lithuania, September 25–29, 2011, TEV, Vilnius, 2012, pp. 255–263.Google Scholar
  22. 22.
    G. Tenenbaum, Introduction to Analysis and Probabilistic Number Theory, Camb. Stud. Adv. Math., Vol. 46, Cambridge Univ. Press, Cambridge, 1995.Google Scholar
  23. 23.
    N.M. Timofeev, The distribution of values of additive functions on the sequence {p + 1}, Mat. Zametki, 33(6):933–941, 1983.MathSciNetMATHGoogle Scholar
  24. 24.
    N.M. Timofeev, Arithmetic functions on the set of shifted primes, Proc. Steklov Inst. Math., 207:311–317, 1995.MathSciNetGoogle Scholar
  25. 25.
    N.M. Timofeev and H.H. Usmanov, The distribution of values of a sum of additive functions with shifted arguments, Mat. Zametki, 352(5):113–124, 1992.MathSciNetMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  • Jonas Šiaulys
    • 1
  • Gediminas Stepanauskas
    • 1
  • Laura Žvinytė
    • 1
  1. 1.Institute of MathematicsVilnius UniversityVilniusLithuania

Personalised recommendations